Healthy Living

IP 466 White Pill

IP 466 White Pill

Introduction

The IP 466 pill is a capsule-shaped white pill, which has been identified to contain ibuprofen in the strength of 800 mg. This medicine is supplied by Amneal Pharmaceuticals.

The pill is 19 mm in size and is made available either over-the-counter or through prescription. Doctors usually prescribe nonsteroidal anti-inflammatory drugs or NSAIDs such as ibuprofen for pain relief due to inflammation related to arthritis.

Most over-the-counter ibuprofen pills are available in 200 mg. A higher ibuprofen dose is usually prescribed by a doctor. Moderate arthritis pain and other mild pain can be relieved using this dosage. However, certain side effects have been reported due to the use of this medicine. 

What is ibuprofen?

Ibuprofen is used for the treatment of toothaches, back pain, plantar fasciitis, sciatica, gout, and other types of pain. Ibuprofen belongs to the drug class of nonsteroidal anti-inflammatory agents. This medicine is known to work by reducing the hormones that lead to inflammation as well as pain in the body. Ibuprofen can also be used as a fever reducer. This medicine can be used by adults and children who are at least 6 months old.

Important Information

Take note of the following information before starting off with the medicine for pain relief:

  • Ibuprofen is known to increase the risk of a fatal heart attack or stroke, which can mostly happen when the individual has been using the medicine for a longer period of time, has been taking higher doses of the medicine, or if the medicine is being taken when the individual has an underlying heart disease
  • Avoid taking this medicine either before or after a heart bypass surgery, which is also known as CABG or coronary artery bypass graft surgery.
  • This medicine is also known to cause internal bleeding in the intestine and stomach, which can turn out to be fatal. All of these conditions can appear without any warning signs while undergoing treatment with ibuprofen.
  • The elderly should take this medicine carefully since they are can get affected by the side effects very easily. Always follow the doctor’s instructions regarding the medicine's dosage.
  • Avoid taking more than the recommended dose of this medicine since an overdose of ibuprofen can cause damage to the stomach and intestines. Try taking the smallest amount of ibuprofen to get relief from pain, fever, or swelling.

Before Usage

Inform the doctor if you have any of the following conditions:

  • Allergy to ibuprofen or any of the ingredients present in the medicine.
  • Allergy to certain medications, food, and other substances.
  • If you ever had an asthma attack or any kind of severe allergic reaction by taking aspirin, ibuprofen, or other NSAIDs.
  • If you have other medical conditions such as a history of a heart attack or stroke, asthma, past medical history of stomach ulcers or bleeding, history related to blood clotting, heart disease, diabetes, high blood pressure, high cholesterol, kidney or liver problem, retention of fluid in the body, Marfan syndrome (a hereditary condition that affects the connective tissue), lupus, or Sjogren’s syndrome.
  • If you are pregnant. The intake of ibuprofen during the last trimester of pregnancy can be dangerous to the unborn baby. Do not use this medicine without your doctor's advice. 
  • If you are breastfeeding. It is still unclear whether ibuprofen can pass into breast milk or can affect the nursing baby. Consult a doctor before taking the medicine.

This medicine is not recommended for infants who are younger than 6 months old. 

Usage

This medicine should be taken exactly as prescribed by the doctor or you can also check the label of the medicine for more detailed instructions on the medicine's usage and dosage. It is not recommended to use larger doses of this medicine without the doctor's recommendation.

Try to use the lowest dose, which can be effective in treating pain, fever, and swelling. Do not use this medicine for a longer period of time to avoid serious health consequences. An overdose of ibuprofen is known to cause damage to the intestines stomach. The maximum dose that an adult can take is 800 mg per dose or 3,200 mg per day with four maximum doses. 

The dosage of ibuprofen in children is based on the child's age, weight, and height. It is important to carefully follow the dosing instructions provided by the doctor when it comes to giving ibuprofen to children. Ibuprofen can be taken with food to avoid a stomach upset.

If the tablet is in the chewable form, then it must be properly chewed before it is completely swallowed. Store this medicine at room temperature and keep it away from moisture and heat.

Since this medicine is used on an as-needed basis, a dosing schedule is not usually required. If you are on a schedule, then take the missed dose as soon as you remember. However, if it is already time for the next dose, then avoid taking the missed dose and follow the routine scheduled dose. Avoid taking two doses. 

In case of an overdose, the symptoms, which an individual would experience are:

  • Vomiting
  • Nausea
  • Drowsiness
  • Bloody stool
  • Fainting spells 
  • Constant coughing or coughing up blood
  • Coma (in severe cases)

Avoid drinking alcohol while on treatment with ibuprofen since it can lead to an increased risk of bleeding in the stomach. While you are on ibuprofen, avoid the intake of aspirin. If you really need to take ibuprofen while taking aspirin, then take ibuprofen for at least eight hours before or take it 30 minutes after taking aspirin.

Check with the doctor before taking any medications for cold, pain, or allergy since many over-the-counter medicines contain some amount of aspirin. Other medications are also known to contain ibuprofen.

The intake of certain medicines may lead to too much intake of similar medications. Thus, it is important to also check the label of the medicine to see whether it contains aspirin, ibuprofen, naproxen, or ketoprofen.

Side Effects

Medications are known to cause certain side effects. Seek immediate medical help if you experience any severe allergic reactions after taking ibuprofen. Few of the allergic reactions can include:

  • Wheezing noise
  • Constant coughing
  • Runny or stuffy nose
  • Difficulty breathing
  • Hives
  • Itching
  • Swelling of the tongue, lips, throat, and face

If there are any signs related to a heart attack or stroke, then seek immediate medical help. Few of its symptoms are:

Other ibuprofen side effects include:

  • Nausea - Ibuprofen at any dose, which can also include the 800 mg dosage can lead to certain serious side effects. One of its side effects would be nausea. It is known to occur along with other gastrointestinal side effects such as belching, heartburn, abdominal pain, or stomach acidity. This pill is also said to induce the feeling of vomiting. Hence, if you experience any of these side effects, then it would be ideal to visit the doctor at the earliest.
  • Breathing Difficulty - An individual taking ibuprofen may also develop breathing difficulties in certain instances. Breathing may be noisy or rattling. The individual would start to feel as if there is shortness of breath after taking the pill. This side effect is considered serious, which need immediate medical intervention.
  • Dizziness - One of the common side effects of taking ibuprofen is dizziness. It can also include the sense of disequilibrium. This would mean that individuals would start to feel light-headed as they stand or turn their head, which can be quite bothersome. Individuals should not drive or carry out any activities, which would require mental alertness. Check with your doctor about this side effect and the things that could be done.
  • Flatulence - An individual may experience flatulence because of ibuprofen. It is not considered as a serious side effect as it would go away on its own. The individual would also start to develop a feeling of fullness after taking the medicine. This feeling of over-fullness is also referred to as bloating.
  • Diarrhea and Constipation - After taking the pill, certain individuals may also experience changes in their bowel movements such as diarrhea and constipation. Consult a doctor if these side effects persist. 

Stop taking ibuprofen and seek immediate medical help if you experience the following side effects:

  • Rapid weight gain
  • Swelling of the body
  • Vision problems
  • Shortness of breath 
  • Skin rash that spreads in the upper body and face
  • Kidney problems with symptoms such as no urine or decreased urine output, painful urination or difficulty in passing urine, and feeling tired or weak
  • Sore throat
  • Any skin discoloration

Key Takeaways

  • The IP 466 pill is a capsule-shaped white pill, which has been identified to contain ibuprofen in the strength of 800 mg.
  • Ibuprofen is used for the treatment of toothaches, back pain, plantar fasciitis, sciatica, gout, and other types of pain.
  • This medicine is not recommended for infants who are younger than 6 months old.